MAUDE Adverse Event Report: ANIMAS LLC ONETOUCHPING GLUCOSEMGMTSYSTEM; INSULIN INFUSION PUMP

ANIMAS LLC ONETOUCHPING GLUCOSEMGMTSYSTEM; INSULIN INFUSION PUMP
Medical Device Problem Code Inaccurate Delivery (2339)
Health Effect - Clinical Codes Hypoglycemia (1912); Confusion/ Disorientation (2553)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device has not been returned to animas for evaluation.If the device is returned, an evaluation shall be completed and a supplemental report will be filed.
 
Event or Problem Description
On (b)(6) 2018, a reporter contacted animas alleging that a patient had experienced a hypoglycemic event while on the pump.The reporter stated that the patient had a blood glucose of 21 mg/dl with symptoms of confusion and cognitive impairment.The patient was taken to an emergency room where they were treated with intravenous glucose and food/drink.The reporter stated that the patient had discontinued use of the pump at the time of the call.The reporter noted that there was a bolus delivery at 1 pm that the patient did not believe was delivered by them.The reporter stated that the patient was at a doctor¿s office at the time of the unexpected delivery, but that the patient had not touched their pump since 8 am that morning.The reporter alleged that the insulin had been programmed for delivery by a third party.The reporter was unable to troubleshoot the source of the extra delivery at the time of the call.This complaint is being reported due to the allegation that the patient experienced a hypoglycemic event while on the pump due to an unexpected delivery of insulin.

Brand Name
ONETOUCHPING GLUCOSEMGMTSYSTEM
Common Device Name
INSULIN INFUSION PUMP
Manufacturer (Section D)
ANIMAS LLC
200 lawrence dr
west chester PA 19380 3428
MDR Report Key7703648
Report Number2531779-2018-13190
Device Sequence Number10945640
Product Code LZG
UDI-Device Identifier10840406101010
UDI-Public10840406101010
Combination Product (Y/N)Y
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K080639
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Other Caregivers
Type of Report Initial
Report Date (Section B) 06/19/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Device Age20 MO
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/19/2018
Initial Report FDA Received Date07/19/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Life Threatening; Required Intervention;
Patient Age63 YR
Patient Weight135